Facebook Pixel
EmpowHER Guest

Second period in four days, help?

By Anonymous January 19, 2015 - 1:18pm
Rate This

It has happened before on my old birth control, then I had a period every other week. Now on my new birth control, I've been on for about three months, I got my period on 1/7/15, spotting two days before I started, it ended on the 14th and for three days after I had brown discharge and started bleeding (my second period this month) on the 18th. Recently I have been getting on/off sharp pains near my belly button and mid abdomum area, I also had unprotected sex on one of the days I was spotting. I thought I had sovled the problem whenI switched birth control but here it is doing the same thing three months later..

Add a Comment3 Comments

HERWriter Guide

Hi Anon

Thanks for your post. 

Unprotected sex means you missed your pills. This could be the cause of your spotting. 

Some women cannot take the birth control pill - it causes them physical discomfort and irregular bleeding - the very thing it's supposed to stop (along with pregnancy). 

I think it's a good idea to see a doctor about these pains you are getting. You may have a cyst or something that is causing abdominal discomfort.  Your doctor may choose to do an exam or a quick scan to make sure there is nothing going in inside. 

This is also a good opportunity for you to talk to him/her about different methods of birth control that may suit you better. 

Will you keep us posted?



January 20, 2015 - 8:12am
EmpowHER Guest
Anonymous (reply to Susan Cody)

Hi Susan,
I went to my doctor, she told me to stay on my birth control and see how it works out next month, my second period this month has lasted for about 6-8 days and still going strong. As for the pain she tested my urine and prescribed me with Sulfamethox-Tmp 800mg, 6 pills, I take my last one in the morning, then have to go back in for a follow-up. Through after that I will be switching doctors because the one I have now has been brushing off other matters that I feel are important, like sharp pain in my left shoulder blade and a few months ago when I had a kidney infection, I went to the ER, the pain was so bad it hurt to move and breath, a few days after she told me to put a heating pad on my side and excersize, I'm fit for my body type.

January 24, 2015 - 11:12pm
HERWriter Guide (reply to Anonymous)

Hi Anon

Sounds like she thinks you have a UTI.

I hope you feel better soon and good luck changing doctors, I know how awful it is when you have a bad one. 



January 26, 2015 - 5:46am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!